Alert archive / Ohio / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 206, NWS Cleveland, OH

June 24, 2004Richland County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 24, 2004, 6:29 PM EDT for Richland County, Ohio. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2004, 6:29 PM EDT (22:29 UTC)
Expired
Jun 24, 2004, 7:30 PM EDT
In force
61 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Richland County, OH

The radar

The Cleveland radar (KCLE), 85 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 4:05 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2004-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2004-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1730 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WUUS51 KCLE 242229
SVRCLE
OHC139-242330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
629 PM EDT THU JUN 24 2004

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RICHLAND COUNTY IN NORTH CENTRAL OHIO...

* UNTIL 730 PM EDT

* AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED NEAR
  SHELBY...AND MOVING EAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...   SHELBY

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4089 8271 4099 8271 4099 8271 4099 8242
      4081 8242 4079 8238 4078 8238 4083 8272
      4088 8272

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:30 PM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 24, 3:30 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
330 PM EDT THU JUN 24 2004

.DISCUSSION...
CDFNT PROGRESSING THRU CWA AS EXPECTED THIS AFTERNOON BUT PASSAGE SO
FAR HAS BEEN DRY (EXCEPT FOR LONE SHWR THAT JUST POPPED UP EAST OF
FDY).  PCPN ASOCD WITH SYSTEM IS BEHIND THE FRONT AND STILL ACRS
CNTRL MI TO NRN IL.  LOOP OF PCPN COVERAGE THRU THE DAY SHOWS SOME
SHRINKAGE.  XPC WITH LIS ACRS THE CWA ARND -3 OR SO XPC SCT TSTMS
MAINLY RIGHT ALG THE CDFNT. SOME STORMS COULD PRODUCE GUSTY WINDS
GVN STRENGTH OF MID/UPPR FLOW AND DRY AIR ALF WHICH INCREASES
DOWNBURST POTENTIAL. WL CARRY LKLY POPS ACRS MOST OF THE AREA FOR
TNGT AS PCPN BAND MOVES INTO THE AREA BHND THE FRONT.  WL KP TSTM
ACTVTY LIMITED TO THE EVG HOURS.  FOR FRIDAY THERE COULD BE LEFTOVER
SHWRS MAINLY SERN COUNTIES OTRW SHOULD BE INCREASING AMTS OF SS THRU
THE DAY.  MCLR/PC FOR FRI NIGHT AND PC SAT.  DRY WX CONTS THRU MOST
OF PD AS SFC HIGH BLDS INTO THE RGN.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.

&&
TK
Hazardous weather outlook, Jun 24, 5:00 AM EDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
500 AM EDT THU JUN 24 2004

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-251200-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
500 AM EDT THU JUN 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING. A COLD FRONT OVER THE UPPER GREAT LAKES WILL ENTER
NORTHERN OHIO THIS AFTERNOON AND EXIT THE REGION BY MIDNIGHT
TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THE
FRONT THIS AFTERNOON...AND MOVE THROUGH THE ENTIRE AREA THIS
EVENING. SOME OF THE STORMS ALONG THE LINE MAY BECOME SEVERE...WITH
STRONG WINDS GREATER THAN 60 MPH BEING THE GREATEST RISK. LARGE HAIL
IS ALSO POSSIBLE. THE MOVEMENT OF THE THUNDERSTORMS WILL BE EAST AT
45 MPH. THE BEST CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE
TOLEDO...CLEVELAND AND FINDLAY AREAS IS BETWEEN 3 PM AND 8 PM. THE
BEST CHANCE FOR SEVERE THUNDERSTORMS IN ERIE...MANSFIELD...
AKRON/CANTON AND YOUNGSTOWN IS BETWEEN 5 PM AND 10 PM.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

MRD

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 5:38 PM EDTSevere Thunderstorm WarningCLEWyandot67 min
Jun 24, 5:54 PM EDTSevere Thunderstorm WarningCLECrawford66 min
Jun 24, 6:04 PM EDTSevere Thunderstorm WarningCLESummit56 min
Jun 24, 6:06 PM EDTSevere Thunderstorm WarningCLEHuron54 min
Jun 24, 6:07 PM EDTSevere Thunderstorm WarningCLEPortage53 min
Jun 24, 6:18 PM EDTSevere Thunderstorm WarningCLEMarion57 min
Jun 24, 6:24 PM EDTSevere Thunderstorm WarningCLEAshland66 min
Jun 24, 6:38 PM EDTSevere Thunderstorm WarningCLEMorrow67 min
Jun 24, 6:40 PM EDTSevere Thunderstorm WarningCLEMedina65 min
Jun 24, 6:48 PM EDTSevere Thunderstorm WarningCLETrumbull57 min
Jun 24, 6:53 PM EDTSevere Thunderstorm WarningCLEWayne67 min
Jun 24, 7:13 PM EDTSevere Thunderstorm WarningCLEHolmes62 min
Jun 24, 7:24 PM EDTSevere Thunderstorm WarningCLEStark, Summit66 min
Jun 24, 7:40 PM EDTTornado WarningCLEStark50 min
Jun 24, 7:47 PM EDTSevere Thunderstorm WarningCLETrumbull28 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.